Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI-induced dopamine depletion

Posted by Larry Hoover on December 1, 2002, at 12:09:29

In reply to Re: SSRI-induced dopamine depletion Larry Hoover, posted by BrittPark on November 30, 2002, at 18:54:28

> This is highly speculative, but could SSRI dopamine depletion be responsible for the flattened affect that many people report?
>
> I'd be interested in your thoughts.
>
> Cheers,
>
> Britt

Could it? Yes, but I'm answering as a scientist. It has a non-zero probability, so it could.

My opinion? I think people are far too attached to explanations. The facts are that antidepressant effects can diminish over time. Thinking we might know why has no bearing on whether or not antidepressant effects diminish.

If having an explanation makes you feel better, so be it. I don't have an explanation, and I seriously doubt that dopamine depletion is the explanation. If that was the case, taking l-dopa would fix the problem, but it doesn't.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Larry Hoover thread:129691
URL: http://www.dr-bob.org/babble/20021127/msgs/130119.html